On the infinite volume Hecke surfaces

Thomas A. Schmidt; Mark Sheingorn

Compositio Mathematica (1995)

  • Volume: 95, Issue: 3, page 247-262
  • ISSN: 0010-437X

How to cite


Schmidt, Thomas A., and Sheingorn, Mark. "On the infinite volume Hecke surfaces." Compositio Mathematica 95.3 (1995): 247-262. <http://eudml.org/doc/90349>.

author = {Schmidt, Thomas A., Sheingorn, Mark},
journal = {Compositio Mathematica},
keywords = {length spectrum; Hecke group},
language = {eng},
number = {3},
pages = {247-262},
publisher = {Kluwer Academic Publishers},
title = {On the infinite volume Hecke surfaces},
url = {http://eudml.org/doc/90349},
volume = {95},
year = {1995},

AU - Schmidt, Thomas A.
AU - Sheingorn, Mark
TI - On the infinite volume Hecke surfaces
JO - Compositio Mathematica
PY - 1995
PB - Kluwer Academic Publishers
VL - 95
IS - 3
SP - 247
EP - 262
LA - eng
KW - length spectrum; Hecke group
UR - http://eudml.org/doc/90349
ER -


  1. [Be] A. Beardon, The Geometry of Discrete Groups. Graduate Texts in Mathematics 91 (New York: Springer-Verlag) 1983. Zbl0528.30001MR698777
  2. [Bu] P. Buser, Geometry and Spectra of Compact Riemann Surfaces. Progress in Mathematics106 (Boston: Birkhäuser) 1992. Zbl0770.53001MR1183224
  3. [C] C. Croke, Rigidity for surfaces of non-positive curvatures, Comm. Math. Helv.65 (1990) 150-169. Zbl0704.53035MR1036134
  4. [CF] T. Cusick and M. Flahive, The Markoff and Lagrange Spectra, Math. Surveys and Monographs30 (Providence: AMS) 1989. Zbl0685.10023MR1010419
  5. [F] B. Fine, Trace classes and quadratic forms in the modular group, Can. J. Math., to appear. Zbl0814.11026MR1275705
  6. [H] A. Haas, Diophantine approximation on hyperbolic Riemann surfaces, Acta Math.156 (1986) 33-82. Zbl0593.10028MR822330
  7. [H2] A. Haas, Geometric Markoff theory and a theorem of Millington, in: A. Pollington and W. Moran (eds.) Number theory with an emphasis on the Markoff Spectrum (New York: Dekker) (1993) pp. 107-112. Zbl0792.30032MR1219330
  8. [H-S] A. Haas and C. Series, Hurwitz constants and diophantine approximation on Hecke groups, JLMS (2) 34 (1986) 219-234. Zbl0605.10018MR856507
  9. [L] S. Lalley, Mostow rigidity and the Bishop-Steger dichotomy for surfaces of variable negative curvature, Duke Math. J.68 (1992) 237-269. Zbl0782.53032MR1191560
  10. [R] D. Rosen, A class of continued fractions associated with certain properly discontinuous groups, Duke Math. J.21 (1954) 549-563. Zbl0056.30703MR65632
  11. [S-S] T. Schmidt and M. Sheingorn, Length spectra for Hecke triangle surfaces, Math. Z., to appear. Zbl0840.11019MR1362251
  12. [S] M. Sheingorn, Low height Hecke triangle group geodesics, Cont. Math.143 (1993) 545-560. Zbl0792.30034MR1210541
  13. [W] J. Wolfart, Diskrete deformation fuchsscher gruppen und ihrer automorphen formen, J. f.d.r.u.a. Math.348 (1984) 203-220. Zbl0521.10023MR733932

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.